Child with Asthma given Wrong Medication by School NurseSep 8, 2016
A 5-year-old boy in northeast Washington D.C. was given the wrong medication for his asthma by a school nurse. The child's grandmother is furious with the nurse who made the extremely serious mistake. The boy is allergic to an array of things such as pineapples, eggs, chocolate, to name a few. The young child has medication to manage it all and has an inhaler that he uses at school to control his asthma.
Instead of his inhaler, the nurse at Imagine Hope Community Charter School, gave the boy Ritalin. Ritalin is a pill for attention deficit hyperactivity disorder (ADHD). "How did she get an asthma pump mixed up with pills? How did that happen?" wondered the child's grandmother. When the upset grandmother arrived at her grandson's school, she could barely control herself.
The grandmother recalled her words, "What the hell did you do to my grandson? He's a chronic severe asthmatic. So you didn't see the name on that medicine?" The nurse said, "No, I was not looking." The grandmother replied, "You got on damn glasses. You should have looked!"
Considering all of the child's allergies, he was rushed to Children's National Medical Center. "When we were at the hospital, he was like a nervous wreck, and this is not [like]..., and he was slobbering," said his grandmother.
The child was released from the hospital and is expected to be fine, according to FOX 5.